Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 3, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at May 14, 2015, 2:24 PM MDT for Garfield County, Kane County, Utah. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2015, 2:24 PM MDT (20:24 UTC)
- Expired
- May 14, 2015, 8:15 PM MDT
- In force
- 6 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
Counties Garfield County, UT, Kane County, UT
The radar
The Cedar City radar (KICX), 180 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2930 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
045
WGUS55 KSLC 142024
FFWSLC
UTC017-025-150215-
/O.NEW.KSLC.FF.W.0003.150514T2024Z-150515T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
224 PM MDT THU MAY 14 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL GARFIELD COUNTY IN UTAH...
NORTHEASTERN KANE COUNTY IN UTAH...
* UNTIL 815 PM MDT
* AT 219 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER EASTERN KANE COUNTY.
* VERY HEAVY RAINFALL...WITH RADAR ESTIMATES OVER 1 INCH AN
HOUR...WILL CONTINUE OVER PORTIONS OF EASTERN GARFIELD COUNTY.
FLASH FLOODING IS IMMINENT ACROSS DRY WASHES AND SLOT CANYONS IN
THIS AREA INCLUDING HALLS CREEK AND THE BURR TRAIL WITHIN CAPITOL
REEF NATIONAL PARK AS WELL AS 25 MILE WASH...MOODY
CANYON AND PORTIONS OF THE NOTOM ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3735 11088 3754 11104 3754 11122 3815 11109
3815 11053 3748 11068 3748 11072 3746 11074
3741 11070 3740 11075 3736 11072 3732 11078
$$
CRK1 follow-up statement
459
WGUS75 KSLC 142318
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
518 PM MDT THU MAY 14 2015
UTC017-025-142327-
/O.CAN.KSLC.FF.W.0003.000000T0000Z-150515T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GARFIELD UT-KANE UT-
518 PM MDT THU MAY 14 2015
...THE FLASH FLOOD WARNING FOR CENTRAL GARFIELD AND NORTHEASTERN KANE
COUNTIES IS CANCELLED...
HEAVY RAINFALL HAS ENDED ACROSS THE AREA AND ANY REMAINING RUNOFF IS
SUBSIDING. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
MONITOR NOAA WEATHER RADIO OR LOCAL TELEVISION OR RADIO FOR THE
LATEST WEATHER INFORMATION.
LAT...LON 3735 11088 3754 11104 3754 11122 3815 11109
3815 11053 3748 11068 3748 11072 3746 11074
3741 11070 3740 11075 3736 11072 3732 11078
$$
CRKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at May 14, 10:33 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, May 14, 10:33 AM MDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1033 AM MDT THU MAY 14 2015 .SYNOPSIS...A SLOW MOVING LOW PRESSURE SYSTEM WITH SEVERAL EMBEDDED WEATHER DISTURBANCES WILL CROSS THE REGION THROUGH THE END OF THE WEEK. ANOTHER SYSTEM IS EXPECTED FOR EARLY NEXT WEEK. && .DISCUSSION...BROAD PACIFIC STORM SYSTEM MOVING ONSHORE OVER CALIFORNIA THIS MORNING. MOISTURE AND INSTABILITY IS ALREADY STARTING TO SPILL INTO THE FORECAST AREA THIS MORNING...RESULTING IN AN AREA OF SHOWERS THAT IS NOW OVER EASTERN UTAH. THIS AREA OF STORMS IS WEAKENING BUT HAS A HISTORY OF PRODUCING STRONG GUSTY WINDS. EXPECTING LOWER LEVELS TO MOISTEN UP SOME BY THIS AFTERNOON...BUT THIS WILL REMAIN A THREAT. AS THE INITIAL WAVE FROM THE LOW MOVES INTO UTAH AND SOUTHWEST WYOMING LATE THIS AFTERNOON/THIS EVENING...SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE. MAY SEE A RELATIVE LULL OVERNIGHT BEFORE THE MAIN SYSTEM ARRIVES DURING THE DAY FRIDAY...ALLOWING COVERAGE OF SHOWERS TO BECOME MORE WIDESPREAD. THE PRECIPITATION...VALLEY RAIN AND MOUNTAIN SNOW...WILL CONTINUE THROUGH SATURDAY BEFORE TAPERING OFF SUNDAY. LOCATION OF HEAVIEST SHOWERS WILL BE DETERMINED BY THE TRACKS OF EMBEDDED SHORTWAVES IN THE LOW...BUT WITH THE SIZE OF THE LOW...EXPECTING GOOD COVERAGE OVER MUCH OF THE FORECAST AREA. SOME SHOWERS WILL LINGER INTO SUNDAY...PARTICULARLY OVER NORTHERN UTAH...AS THE LOW EXITS. PROGRESSIVE PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH ANOTHER PACIFIC STORM SYSTEM MOVING THROUGH FOR MONDAY AND TUESDAY. UPDATED EARLIER TO RAISE POPS OVER NORTHERN UTAH. NO ADDITIONAL UPDATES PLANNED THIS MORNING. && .AVIATION...WINDS ARE EXPECTED TO REMAIN SOUTHERLY AT THE SLC TERMINAL THROUGH THE DAY. THERE IS A 20 PERCENT CHANCE WINDS WILL SHIFT TO LIGHT AND VARIABLE OR EVEN A LIGHT NORTHWEST/WEST WIND AFTER 20Z. SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON THROUGH THIS EVENING ACROSS THE AREA. A 60 PERCENT CHANCE EXISTS THAT GUSTY/ERRATIC WINDS WILL IMPACT THE TERMINAL WITH ANY PASSING SHOWER OR STORM THIS EVENING. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...TRAPHAGAN AVIATION...KRUSE FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, May 14, 5:43 AM MDT, 8 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 543 AM MDT THU MAY 14 2015 UTZ001>016-019>021-517-518-WYZ021-151300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 543 AM MDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA TODAY...MAINLY OVER SOUTHERN AND CENTRAL UTAH THROUGH EARLY AFTERNOON...THEN INCREASING OVER THE NORTHERN PORTIONS OF THE OUTLOOK AREA LATE THIS AFTERNOON AND INTO THE NIGHTTIME HOURS. SOME SHOWERS MAY BE ACCOMPANIED BY GUSTY OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OUTLOOK AREA INTO THE WEEKEND. LOCAL HEAVY RAINS MAY BE POSSIBLE WITH SOME OF THE STRONGER STORMS. ACCUMULATING SNOWFALL WILL BE POSSIBLE AT THE HIGHEST ELEVATIONS FRIDAY AND SATURDAY. THE WET WEATHER PATTERN WILL CONTINUE INTO THE BEGINNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Local storm report, May 14, 10:13 AM MDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1013 AM MDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 AM TSTM WND GST 2 S BRYCE CYN NP 37.64N 112.17W
05/14/2015 M67.00 MPH GARFIELD UT MESONET
BRYCE CANYON RAWS BYCU1
0840 AM TSTM WND GST 10 NE BOULDER 38.04N 111.33W
05/14/2015 M60.00 MPH GARFIELD UT MESONET
SR12 AT BOULDER SUMMIT SENSOR UTBLD
&&
CKRUSELocal storm report, May 14, 1:14 PM MDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
114 PM MDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL BIG WATER 37.07N 111.66W
05/14/2015 E0.75 INCH KANE UT PARK/FOREST SRVC
1250 PM TSTM WND GST MILFORD 38.39N 113.01W
05/14/2015 M62 MPH BEAVER UT ASOS
&&
CKRUSEThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 1:07 PM MDT | Flash Flood Warning | SLC | Kane, San Juan | 3 hr |
| May 14, 1:31 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 44 min |
| May 14, 2:14 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 21 min |
| May 14, 3:17 PM MDT | Special Weather Statement | SLC | Tooele | 88 min |
| May 14, 4:39 PM MDT | Special Weather Statement | SLC | Garfield | 51 min |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.